Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS JSJ
NWS JSJ issued this flash flood warning at May 3, 2025, 4:31 AM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2025, 4:31 AM CDT (09:31 UTC)
- Expired
- May 3, 2025, 7:14 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 41 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:46 AM CDT | FLOOD | 1 S Brenas, PR | Emergency managers informed us that road Verano 47 in Urb. Golden Village is being affected by flooding. At this time, radar estimates indicate that around 1 to 3 inches has fallen near the area. |
| May 3, 4:53 AM CDT | FLASH FLOOD | 1 N San Antonio, PR | A 911 caller reported flash flooding impacting Road 693 and a residence in Urb. Dorado Estates. Emergency managers responded promptly and safely evacuated the affected family. Radar estimates indicate that approximately 3 to 4 inches of rainfall have fallen ov |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
455
WGCA52 TJSJ 030931
FFWSJU
PRC051-137-143-031230-
/O.NEW.TJSJ.FF.W.0039.250503T0931Z-250503T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
531 AM AST Sat May 3 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Dorado, Toa Baja, and Vega Alta...
* Until 830 AM AST.
* At 531 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6636 1843 6635 1848 6635 1848 6619
1845 6617 1840 6620 1840 6623 1840 6624
1838 6636
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR1 follow-up statement
060
WGCA72 TJSJ 031214
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
814 AM AST Sat May 3 2025
PRC051-137-143-031224-
/O.CAN.TJSJ.FF.W.0039.000000T0000Z-250503T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-
814 AM AST Sat May 3 2025
...FLASH FLOOD WARNING IS CANCELLED FOR DORADO, TOA BAJA AND VEGA
ALTA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Saturday for a
portion of Puerto Rico.
&&
LAT...LON 1842 6636 1843 6635 1848 6635 1848 6619
1845 6617 1840 6620 1840 6623 1840 6624
1838 6636
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:57 AM CDT, 34 minutes earlier.
Area forecast discussion, May 3, 3:57 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service San Juan PR 457 AM AST Sat May 3 2025 .SYNOPSIS... Unstable and wet weather conditions are anticipated to continue through next week due to a combination of abundant tropical moisture and a series of upper-level troughs moving over the region. The Flood Watch was extended through this evening due to continuous rainfall activity resulting in hazardous weather conditions across Puerto Rico today. Unsettled weather conditions are likely to persist through mid-week. && .SHORT TERM...Today through Monday... ...A Flash Flood Watch remains in effect for Puerto Rico through this evening... Mostly cloudy skies prevailed overnight as strong thunderstorms developed along the north-central to eastern sections of Puerto Rico and across the Atlantic waters. Additional showers were increasing in the past few hours across the Caribbean waters and the eastern interior portions of Puerto Rico. A rain gauge in Vega Baja reported over 6 inches of rain in less than 4 hours. River flooding was observed in Rio Grande, Naguabo, and Luquillo, and minor river flooding along Rio Guanajibo due to yesterday's rainfall. The current wet weather pattern is expected to continue until late tonight. Precipitable water values will remain above normal levels, between 2.15 and 2.20 inches today, before gradually decreasing to around 1.80 inches by Sunday evening. This above-normal moisture, combined with favorable mid- to upper-level conditions from low pressure to our north, will continue to produce isolated to scattered thunderstorms with periods of heavy rainfall through at least tonight. Therefore, the Flash Flood Watch was extended through at least 8 PM AST tonight. The potential for landslides will continue along steep terrain due to saturated soils. Although the overall moisture content is anticipated to decrease on Sunday and Monday, afternoon thunderstorms triggered by daytime heating will likely develop again, mainly along portions of the Cordillera Central and downwind from the el Yunque area. These storms may bring localized heavy rainfall and heighten flood concerns due to extremely saturated soils. Residents and visitors are strongly encouraged to monitor weather conditions and be prepared to take protective measures against potential flooding impacts for the rest of the weekend, as waterfalls, creeks, and small streams will react quickly to any brief period of heavy rainfall upstream. For the additional information and updates, please refer to: the Flash Flood Watch (FFASJU), Hazardous Weather Outlook (HWOSJU), Graphical Hazardous Weather Outlook (https://www.weather.gov/erh/ghwo?wfo=sju) .LONG TERM...Tuesday through Saturday... A deep layerd low pressure north of the area and a series of surface induced troughs will promote a east to northeast wind flow for the first half of the period. Then, winds are expected to become from the southeast by the end of the workweek as the low pressure shifts towards the west. Abundant low-level moisture will predominate over the long term- period with precipitable water values between 1.60 to 1.75 inches. During this period the 500 mb temperatures will drop into the -7 to -9 degrees Celsius, suggesting the potential to support convective activity across the region. Throughout the week, instability will persist as the low pressure and the induced surface trough pattern prevail in the region. Therefore, there is an increased potential to observe afternoon convective activity along portions of the interior and western Puerto Rico each day. With the rainfall events from previous days, above- normal streamflows and saturated soils, the flood threat remains elevated. The latest model guidances are suggesting a change in the weather pattern by the end of the week into the weekend with the entrance of drier air into the area. Seasonal temperatures are anticipated to prevail for the rest of the forecast period, with the heat risk remaining low. && .AVIATION... SHRA/TSRA will continue across the local area today. Tempo MVFR to brief IFR conds are possible across all terminals today, during the day particularly across PR, and in the late afternoon/evening hours in and around the USVI terminals. Mtn tops obscd expected to continue thru 04/00z. East winds 10-15 kt with stronger gusts and sea breeze variations aft 03/13z. && .MARINE... A surface high pressure building across the western Atlantic and a deep layered trough northeast of the region will promote light to moderate east to northeast winds for the next few days. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... There is a moderate risk of rip currents for the exposed beaches of northern Puerto Rico, Culebra, and the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease by early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through this evening for PRZ001>013. VI...None. AM...None. && DSR/GRS
Hazardous weather outlook, May 3, 3:16 AM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 416 AM AST Sat May 3 2025 AMZ711>745-PRZ001>013-040830- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across the Cordillera Central. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across most of the interior of Puerto Rico. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water along major rivers and tributaries through the night. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across northwestern Puerto Rico, Culebra, Vieques and surrounding waters. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of Puerto Rico. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-040830- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas, St. John, and the surrounding waters of the islands. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most north and east facing beaches of all the islands. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are expected across the local area once again by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, May 3, 12:46 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service San Juan PR
146 AM AST Sat May 3 2025
PRZ005-030645-
North Central PR-
146 AM AST Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT VEGA BAJA...VEGA ALTA AND
DORADO THROUGH 245 AM AST...
At 145 AM AST, Doppler radar was tracking a strong thunderstorm over
Vega Baja and Vega Alta, nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miranda, Vega Alta, Monserrate, Vega Baja, Sabana, Brenas, Dorado,
and Coto Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1848 6626 1839 6627 1838 6644 1847 6644
TIME...MOT...LOC 0545Z 239DEG 49KT 1845 6632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSLocal storm report, May 3, 1:18 AM CDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
218 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM Flash Flood Villa Colombo 18.43N 66.42W
05/03/2025 Vega Baja PR Public
Flash flooding was reported on road 670 in
Villa Colombo.
&&
DSRLocal storm report, May 3, 1:50 AM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
250 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM Flash Flood 1 SW Vega Baja 18.43N 66.41W
05/03/2025 Vega Baja PR 911 Call Center
911 Call Center reported flooding at Calle
B-2, behind Kfe con Pan Coffee Shop.
&&
GRSLocal storm report, May 3, 1:52 AM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
252 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM Flash Flood 1 E Vega Baja 18.45N 66.38W
05/03/2025 Vega Baja PR 911 Call Center
911 Call Center reported flooding at Calle
Tulio Otero between the Lino Padron Rivera
High School and First Bank.
&&
GRSLocal storm report, May 3, 1:56 AM CDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
256 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM Flash Flood Vega Alta 18.41N 66.33W
05/03/2025 Vega Alta PR 911 Call Center
911 Call Center reported flooded roads
behind the Municipal Police Station in Vega
Alta.
&&
GRSLocal storm report, May 3, 1:58 AM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
258 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM Flash Flood 1 S Vega Baja 18.43N 66.40W
05/03/2025 Vega Baja PR 911 Call Center
911 Call Center reported flooding at Calle
Municipal intersection with Calle Oscar
Collazo Lopez. Water affecting houses in the
area.
&&
GRSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:16 PM CDT | Areal Flood Advisory | JSJ | 32 min | |
| May 2, 11:48 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 3, 12:46 AM CDT | Special Weather Statement | JSJ | 59 min | |
| May 3, 12:55 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:02 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:05 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| May 3, 2:25 AM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 4:25 AM CDT | Special Marine Warning | JSJ | 65 min | |
| May 3, 5:23 AM CDT | Areal Flood Advisory | JSJ | 68 min | |
| May 3, 5:29 AM CDT | Areal Flood Advisory | JSJ | 12 min | |
| May 3, 5:41 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| May 3, 6:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 11:09 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 11:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 12:03 PM CDT | Special Weather Statement | JSJ | 87 min | |
| May 3, 12:14 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 12:59 PM CDT | Special Weather Statement | JSJ | 91 min | |
| May 3, 1:19 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 1:24 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 1:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 1:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:15 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 2:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 3:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:18 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 3, 3:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 4:36 PM CDT | Special Weather Statement | JSJ | 54 min | |
| May 3, 5:32 PM CDT | Special Marine Warning | JSJ | 118 min | |
| May 3, 5:43 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 6:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:23 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 3, 6:28 PM CDT | Special Weather Statement | JSJ | 77 min | |
| May 3, 6:31 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 6:54 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.